Alert archive / Alabama / Wind Advisories in 2013
Wind Advisory 7, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Mar 6, 2013, 4:26 AM CST for 25 counties in Alabama. It took effect at Mar 6, 2013, 7:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2013, 4:26 AM CST (10:26 UTC)
- In effect from
- Mar 6, 2013, 7:00 AM CST
- Expired
- Mar 6, 2013, 2:32 PM CST
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
All 25 counties
Autauga County, AL, Barbour County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Etowah County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703 WWUS74 KBMX 061026 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 426 AM CST WED MAR 6 2013 ...WINDY CONDITIONS FOR TODAY... .BRISK NORTHWEST WINDS ARE EXPECTED IN THE WAKE OF YESTERDAYS FRONT AS A TIGHT PRESSURE GRADIENT WILL BE PRESENT THROUGH MUCH OF THE AFTERNOON HOURS ACROSS THE EASTERN HALF OF CENTRAL ALABAMA... WITH SUSTAINED WINDS OF 20 TO 30 MPH AT TIMES ALONG WITH GUSTS 30 TO 40 MPH. ALZ017>021-024>029-035>038-041>050-062200- /O.NEW.KBMX.WI.Y.0007.130306T1300Z-130306T2200Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY- ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY... LANETT...LAFAYETTE...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE... WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...UNION SPRINGS... AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 426 AM CST WED MAR 6 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON FOR AREAS ALONG INTERSTATE 65 AND EASTWARD ACROSS CENTRAL ALABAMA. * TIMING...FROM 7 AM THROUGH 4 PM THIS AFTERNOON. * WINDS...INCREASING TO 20 TO 30 MPH SUSTAINED FROM THE NORTHWEST WITH GUSTS 30 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 08/MK
1 follow-up statement
319 WWUS74 KBMX 062032 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 232 PM CST WED MAR 6 2013 ...WIND ADVISORY IS CANCELLED... ALZ017>021-024>029-035>038-041>050-062145- /O.CAN.KBMX.WI.Y.0007.000000T0000Z-130306T2200Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY- ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY... LANETT...LAFAYETTE...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE... WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...UNION SPRINGS... AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 232 PM CST WED MAR 6 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN GUSTY OUT OF THE NORTHWEST AT 10 TO 20 MPH THROUGH THE EARLY EVENING HOURS...BUT ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 5, 11:30 PM CST, 4 hours 56 minutes earlier.
Area forecast discussion, Mar 5, 11:30 PM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1130 PM CST TUE MAR 5 2013 .UPDATE... FOR AVIATION. && .DISCUSSION... WIND ADVISORY EXPIRED AT 8 PM...AND THAT IS OK. TEMPS HAVE FALLEN A BIT QUICKER THAN FORECAST SINCE SUNSET...AND WILL NEED TO ADJUST HOURLY TEMPS ACCORDINGLY. I STILL THINK FORECAST LOWS ARE IN THE BALLPARK. AREA OF CLOUDINESS IN THE NORTH HAS BEEN MOVING RIGHT ALONG...AND IT LOOKS LIKE WE CAN LOWER SOME CLOUD AMOUNTS FOR THE REST OF THE NIGHT AS WELL. WILL HAVE UPDATED FORECASTS OUT SHORTLY. /61/ && .AVIATION... 06Z TAF DISCUSSION. WINDS WILL REMAIN GUSTY THRU MUCH OF THE PERIOD THANKS TO A TIGHT PRESSURE GRADIENT AS AN UPPER LEVEL LOW BEGINS TO SPIN THROUGH BEHIND THE FRONTAL SYSTEM. SOME 2500 TO 4000 FT CEILINGS FOR BHM...ANB...EET OVERNIGHT THROUGH THE MORNING WITH THE DISTURBANCE. WINDS WILL BE 8 TO 12 KTS OVER NIGHT...WITH AN INCREASE IN SUSTAINED WINDS OF 15-20 KTS WITH GUSTS UP TO 30 KTS ARE POSSIBLE AFTER 15Z. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 5, 8:10 PM CST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 810 PM CST TUE MAR 5 2013 ALZ011>015-017>050-062300- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 810 PM CST TUE MAR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINDY CONDITIONS MAY DEVELOP ONCE AGAIN LATE WEDNESDAY MORNING AND LAST THROUGH THE AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. SUSTAINED WINDS OF 15 TO 20 MPH AND POSSIBLY UP TO 25 MPH. WIND GUSTS SHOULD BE AROUND 30 MPH AND POSSIBLY UP TO 35 MPH...ESPECIALLY ACROSS THE NORTH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.